Arkansas, 2008

Tornadoes and Flash Flooding in Arkansas, April 3 to 4, 2008

April 3 to 4, 2008 · NWS LZK · 51 events in 19 counties and zones

The event began with a warm front moving north from the Gulf Coast region on the 3rd. The front was followed by above normal temperatures and abundant moisture.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$86 million
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The event began with a warm front moving north from the Gulf Coast region on the 3rd. The front was followed by above normal temperatures and abundant moisture. There was plenty of fuel for developing thunderstorms. A large area of showers and thunderstorms developed near the stalled front in northern and western Arkansas during the evening of the 3rd. |During the early morning hours of the 4th, it became a heavy rain event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 3, 2:55 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 3, 2:55 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 AM CDT THU APR 3 2008

.SHORT TERM...TODAY THROUGH SUNDAY
SET UP FOR HEAVY RAIN ACROSS THE NORTH HALF OF ARKANSAS REMAINS ON
TRACK. FLASH FLOOD WATCH CONTINUES THIS MORNING THROUGH FRIDAY
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS HAVE MOVED ACROSS
MAINLY NORTH ARKANSAS OVERNIGHT. THESE ARE ASSOCIATED WITH WEAK
SHORT WAVES MOVING OUT OF TEXAS. THE WARM FRONT IS IN SOUTH
LOUISIANA YET...BUT WILL MOVE NORTH TODAY AND ENTER SOUTH ARKANSAS
LATE THIS AFTERNOON. MOISTURE WILL OVERRUN THE FRONT AND INCREASE
THE CHANCES OF SHOWERS AND THUNDERSTORMS NORTH OF THE FRONT.
PRECIPITABLE WATER INDICES ARE GENERALLY ONE INCH OVER THE REGION.

MODELS ARE IN GOOD AGREEMENT WITH THE HEAVY RAIN EVENT. LOW PRESSURE
WILL MOVE OUT OF TEXAS THIS EVENING AND BRING A COLD FRONT ACROSS
ARKANSAS TONIGHT THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE EXPECTED
ALONG THE FRONT WITH LARGE HAIL...DAMAGING WIND GUSTS AND A FEW
TORNADOES POSSIBLE. CENTRAL AND WEST ARKANSAS ARE UNDER A MODERATE
RISK OF SEVERE WEATHER THIS EVENING AND TONIGHT. HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY TONIGHT THROUGH FRIDAY MORNING. TODAY THROUGH
FRIDAY WILL PRODUCE GENERAL 2 TO 3 INCH RAINFALL AMOUNTS WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THE FRONT EXITS ARKANSAS LATE
FRIDAY AND HIGH PRESSURE BUILDS IN OVER THE AREA FRIDAY NIGHT. HIGH
PRESSURE THEN CONTINUES OVER THE AREA SATURDAY AND SUNDAY.
TEMPERATURES WILL BE COOLER ON FRIDAY THEN GRADUALLY WARM TO ABOVE
NORMAL VALUES BY SUNDAY.

&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY NIGHT
MODELS IN BETTER AGREEMENT THIS MORNING VERSUS THE PAST FEW
ESPECIALLY IN THE EARLY PART OF THE PERIOD. MODELS DO DIVERGE
SOMEWHAT MORE ON DAYS SIX AND SEVEN BUT NOT TO THE EXTENT THAT THEY
HAD BEEN RECENTLY. REGARDLESS OF WHICH MODEL SOLUTION ENDS UP
VERIFYING ...PATTERN REMAINS PROGRESSIVE WITH A SERIES OF COLD
FRONTS SLICING THROUGH THE AREA BUT MINIMAL PRECIPITATION CHANCES.
THAT BEING SAID...WILL GO WITH THE EVER POPULAR BLEND APPROACH
BETWEEN THE ECMWF AND THE GFS THIS MORNING WITH A LEAN TOWARDS THE
MORE PROGRESSIVE GFS.

PERIOD INITIATES WITH BROAD TROFFING OVER THE NATIONS MID SECTION
AND LOW PRESSURE OVER THE NORTHERN PLAINS. LOW DRAGS A WEAK COLD
FRONT THROUGH THE AREA SUNDAY NIGHT BUT BOUNDARY IS LACKING MOISTURE
AND OTHERWISE DYNAMICALLY CHALLENGED WITH ONLY A WIND SHIFT TO MARK
ITS PASSAGE. PATTERN REPEATS ITSELF ON MONDAY NIGHT AND EARLY
TUESDAY AS ANOTHER LOW PASSES TO THE NORTH WITH ANOTHER COLD FRONT
MOVING THROUGH. THIS BOUNDARY HAS A LITTLE MORE MOISTURE TO WORK
WITH AND LOOKS A LITTLE STRONGER BUT STILL...ONLY SLIGHT CHANCE TO
CHANCE POPS JUSTIFIED AT THIS POINT.

MORE SIGNIFICANT TROF MOVES FROM THE PACIFIC NORTHWEST INTO THE
GREAT BASIN MONDAY NIGHT. SOUTHWEST FLOW DEVELOPS OVER THE AREA WITH
YET ANOTHER LOW BEING CARVED OUT BY WEDNESDAY MORNING OVER THE
CENTRAL PLAINS. DIFFERENCES BETWEEN THE MODELS SIGNIFICANT WITH THIS
TROF WITH ECMWF CARVING OUT A LARGE UPPER LOW OVER THE GREAT BASIN
WHILE GFS MOVES THE TROF INTO THE CENTRAL PLAINS. BASED ON THE
PROGRESSIVE NATURE OF THE FLOW WILL LEAN TOWARDS THE GFS THINKING
HERE AND JUST KEEP SCATTERED POPS IN PLACE FOR THE PASSAGE OF THE
ASSOCIATED COLD FRONT WEDNESDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     67  54  62  41 / 100 100  90  10
CAMDEN AR         77  62  66  44 /  50  80  90  20
HARRISON AR       66  49  57  38 / 100 100  50  10
HOT SPRINGS AR    72  58  63  42 /  80  90  90  10
LITTLE ROCK   AR  71  58  63  43 /  80  90  90  10
MONTICELLO AR     78  62  66  46 /  50  70  80  30
MOUNT IDA AR      72  57  62  41 /  90 100  90  10
MOUNTAIN HOME AR  65  49  59  40 / 100 100  70  10
NEWPORT AR        68  56  63  42 / 100 100  90  10
PINE BLUFF AR     75  60  65  44 /  60  80  80  20
RUSSELLVILLE AR   70  55  61  40 / 100 100  80  10
SEARCY AR         70  57  63  42 /  90 100  90  10
STUTTGART AR      72  59  65  44 /  70  80  90  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
EVENING FOR BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...51 / LONG TERM...56
Hazardous weather outlook, Apr 3, 4:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU APR 3 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE RUNOFF FROM HEAVY RAIN LAST WEEK AND MONDAY NIGHT WILL
CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER
CROSSINGS...MAINLY IN EASTERN ARKANSAS. THIS INCLUDES THE BLACK
RIVER...THE LOWER WHITE RIVER AND THE CACHE RIVER.

A WARM FRONT...OVER LOUISIANA THIS MORNING...WILL MOVE NORTH DURING
THE DAY REACHING SOUTHERN MISSOURI EARLY THIS AFTERNOON. SCATTERED
SHOWERS AND THUNDERSTORMS WILL CONTINUE IN ADVANCE OF THE FRONT AS
WARM AND MOIST AIR OVERRUNS THE FRONTAL BOUNDARY. SEVERAL UPPER
LEVEL DISTURBANCES RIPPLING THROUGH THE UPPER FLOW WILL KEEP A
CHANCE OF PRECIPITATION IN THE FORECAST EVEN AFTER THE FRONT HAS
MOVED THROUGH.

A DEEP TROF OF LOW PRESSURE OVER THE WESTERN UNITED STATES THIS
MORNING WILL MOVE INTO THE NATIONS MID SECTION BY FRIDAY MORNING.
LOW PRESSURE WILL DEVELOP OVER THE TEXAS PANHANDLE THURSDAY
AFTERNOON AND WILL TRACK OFF TO THE NORTHEAST..DRAGGING A STRONG
COLD FRONT ABOUT HALFWAY THROUGH THE STATE BY MORNING. SEVERAL
ADDITIONAL UPPER LEVEL DISTURBANCES WILL TRAVERSE THE SURFACE FRONT
AS IT MOVES THROUGH THE STATE WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS THE RESULT.

A GENERAL TWO TO THREE INCH RAINFALL...WITH LOCALLY HIGHER
AMOUNTS...IS EXPECTED FROM THIS STORM SYSTEM AND MUCH WILL FALL ON
AREAS WHERE THE GROUND IS STILL SATURATED FOR PREVIOUS HEAVY RAIN.
IT WILL NOT TAKE MUCH RAIN FOR FLASH FLOODING TO OCCUR. AS SUCH...A
FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN HALF OF ARKANSAS
FROM THIS MORNING THROUGH FRIDAY AFTERNOON. THE SITUATION WILL BE
MONITORED CLOSELY...GIVEN THAT ADDITIONAL RAIN WILL AGGRAVATE
EXISTING HIGH WATER PROBLEMS.

STRONG TO SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH THE FRONTAL
PASSAGE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT.
HOWEVER...WIND PROFILES THROUGH THE LOWER ATMOSPHERE CONTINUE TO
REMAIN SUPPORTIVE OF TORNADOES DURING THIS TIME FRAME. THE BEST
CHANCES OF SEEING SEVERE WEATHER WILL BE OVER WESTERN ARKANSAS
...ROUGHLY WEST OF A MOUNTAIN HOME TO LITTLE ROCK TO WARREN LINE
WHERE A MODERATE RISK OF SEVERE WEATHER LIES. HOWEVER...ANY PART OF
THE FORECAST AREA IS SUSCEPTIBLE TO SEEING SEVERE WEATHER WITH THIS
STORM SYSTEM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING WILL CONTINUE FOR SEVERAL MORE DAYS ALONG THE BLACK AND
CACHE RIVERS...AND THE LOWER REACHES OF THE WHITE RIVER.

THE COLD FRONT WILL CLEAR THE REMAINDER OF THE STATE FRIDAY MORNING
WITH
STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE OVER THE SOUTH
UNTIL THE FRONT FINALLY DOES CLEAR. THE AXIS OF HEAVY RAIN WILL
SHIFT OVER THE SOUTH AS THE FRONT MOVES INTO THIS PART OF THE STATE.
EVEN THOUGH SOUTHERN ARKANSAS HAS NOT SEEN NEARLY THE AMOUNT OF RAIN
THAT THE NORTH HAS...SOME LOCALIZED FLOODING COULD STILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY
AFTERNOON.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

56

The radar

The Western Arkansas radar (KSRX), 61 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

20 flash flood, 14 hail, 14 tornado, 3 thunderstorm wind. Local standard time, as filed.

Hail, Logan

When
April 3, 4:30 AM CST
Where
Logan County, Blue Mtn
Measured
1 in hail
Reported by
COOP Observer
Coordinates
35.130, -93.720

Hail, Perry

When
April 3, 5:53 AM CST
Where
Perry County, 4 mi E of Thornburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.930, -92.729

Hail, Perry

When
April 3, 5:53 AM CST
Where
Perry County, 2 mi E of Thornburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.930, -92.765

Hail, Johnson

When
April 3, 6:45 PM CST
Where
Johnson County, Oark
Measured
0.75 in hail
Reported by
Public
Coordinates
35.680, -93.580

Hail, Hot Spring

When
April 3, 7:10 PM CST
Where
Hot Spring County, Bonnerdale
Measured
1.75 in hail
Reported by
County Official
Coordinates
34.380, -93.380

Hail, Hot Spring

When
April 3, 7:15 PM CST
Where
Hot Spring County, 4.15 mi N of De Roche
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.390, -93.050

Hail, Garland

When
April 3, 7:16 PM CST
Where
Garland County, Pearcy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.430, -93.280

Hail, Garland

When
April 3, 7:20 PM CST
Where
Garland County, Pearcy
Measured
0.88 in hail
Reported by
County Official
Coordinates
34.430, -93.280

Hail, Johnson

When
April 3, 7:30 PM CST
Where
Johnson County, 5 mi SE of Oark
Measured
0.75 in hail
Reported by
Public
Coordinates
35.629, -93.517

Hail, Garland

When
April 3, 7:35 PM CST
Where
Garland County, Hot Spgs
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.500, -93.050

The report was received from downtown Hot Springs.

Flash Flood, Garland

When
April 3, 7:48 PM CST to April 4, 1:00 AM CST
Where
Garland County, 8 mi N of Mt Tabor to 8 mi W of Pearcy
Cause
Heavy Rain
Reported by
County Official
Coordinates
34.816, -93.330

Street flooding was up to the bottom of a car door near Oaklawn Race Track in Hot Springs. Hughes Road, Rushfork Road, and South Harris Road were closed. Parts of Amity Road and Marion Anderson Road were flooded. Much of the downtown Hot Springs area was flooded.

Hail, Garland

When
April 3, 7:48 PM CST
Where
Garland County, Diamondhead
Measured
1 in hail
Reported by
County Official
Coordinates
34.430, -92.950

Tornado, Saline

When
April 3, 8:02 PM CST to 8:19 PM CST
Where
Saline County, 1.59 mi SSW of Slocomb to 1.17 mi W of Benton Saline Co Arp
Rating
EF1
Path length
8.1 mi
Path width
500 yd
Injuries
1 direct, 0 indirect
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
34.508, -92.740

A tornado began west of Haskell and continued on to just west of Benton. The tornado destroyed nine houses and three mobile homes, caused major damage to approximately 16 houses and one mobile home, and minor damage to approximately 40 houses and one mobile home. One house that was under construction had all its framing completed and was ready for shingles to be put on. The tornado blew all the framing lumber down a hillside, but the concrete safe room that had been constructed remained intact. Many power lines and some power poles were blown down. Thousands of trees were blown down.

Tornado, Saline

When
April 3, 8:23 PM CST to 8:32 PM CST
Where
Saline County, 1.69 mi WNW of Bauxite Jct to 1.1 mi SE of New Summit
Rating
EF2
Path length
2.7 mi
Path width
250 yd
Injuries
1 direct, 0 indirect
Property damage
$5.0 million
Reported by
NWS Storm Survey
Coordinates
34.589, -92.548

A tornado began on the northeast side of Benton and ended on the northwest side of Bryant. The tornado caused major damage to four houses and minor damage to 20 houses. It also traveled through the Hurricane Lake Mobile Home Park, destroying 22 mobile homes, and causing major damage to 11 mobile homes, and minor damage to 10 mobile homes. Major damage occurred at a car dealership on Interstate 30, where more than 150 vehicles were damaged, many of which had windshields or rear windows blown out. Diagonally across the interstate from the car dealership, a lumber yard suffered substantial damage.

Tornado, Saline

When
April 3, 8:34 PM CST to 8:40 PM CST
Where
Saline County, 0.63 mi NE of New Summit to 2.34 mi NNW of Collegeville
Rating
EF2
Path length
2.58 mi
Path width
500 yd
Property damage
$10 million
Reported by
NWS Storm Survey
Coordinates
34.635, -92.521

A tornado began northwest of Bryant and ended northwest of Alexander. The tornado caused major damage in the Hurricane Meadows subdivision, and then continued on to the northeast. Altogether, six houses were destroyed, and approximately 30 others suffered varying degrees of damage.

Tornado, Pulaski

When
April 3, 8:47 PM CST to 9:01 PM CST
Where
Pulaski County, 1.98 mi NNW of Douglasville to 1.47 mi S of Haig
Rating
EF1
Path length
4.81 mi
Path width
300 yd
Injuries
1 direct, 0 indirect
Property damage
$50 million
Reported by
NWS Storm Survey
Coordinates
34.748, -92.377

A tornado began in the western part of Little Rock, just west of the intersection of Interstate 630 and John Barrow Rd. It traveled through the Leawood subdivision of Little Rock and the city of Cammack Village, dropped off a bluff into Murray Park, crossed the Arkansas River, and ended in North Little Rock near the soccer fields in Burns Park. The vast majority of damage from this tornado was due to large trees falling on houses and vehicles. The approximate count of houses included six destroyed, 98 with major damage, and 170 with minor damage. In addition, four businesses had major damage and three had minor damage. Eleven apartments also suffered damage.

Hail, Pulaski

When
April 3, 8:54 PM CST
Where
Pulaski County, 6 mi NW of Little Rock
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.791, -92.355

Nickel to golf ball sized hail fell on Reservoir Road.

Tornado, Pulaski

When
April 3, 9:06 PM CST to 9:20 PM CST
Where
Pulaski County, 0.95 mi NNW of Levy to 1.44 mi NNE of Gravel Ridge
Rating
EF2
Path length
7.07 mi
Path width
800 yd
Property damage
$12 million
Reported by
NWS Storm Survey
Coordinates
34.813, -92.274

A tornado began in North Little Rock, south of St. Joseph's Orphanage, near the intersection of Camp Robinson Rd. and Donovan Briley Blvd. It passed through the southeast corner of Camp Joseph T. Robinson, moved across the North Little Rock Airport, continued through parts of Sherwood and Sylvan Hills, and ended on the north side of Gravel Ridge. At the North Little Rock Airport, a number of the hangars suffered substantial damage. Virtually all of the small planes that had been tied down on the parking apron were overturned. A DC3 aircraft rolled about 1/4 mile from the parking apron, across a runway, and into a ditch. A small plane was trapped beneath the DC3 as it rolled along. At the National Weather Service, located at the airport, the staff took shelter for a few minutes in the office's concrete-reinforced safe room. Damage at the weather office was limited to a flagpole, birdhouse, and TV antenna being blown down. At Sylvan Hills High School, a considerable amount of roof damage occurred. The Sherwood Sports Complex, adjacent to the school, suffered substantial damage. Nearby, a tornado siren was blown down. The greatest amount of residential damage occurred in the Hidden Creek subdivision, and on to the northeast on Loop Rd., Kellogg Acres Rd., and Oakdale Rd.

Hail, Faulkner

When
April 3, 9:10 PM CST
Where
Faulkner County, Conway
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.080, -92.450

Tornado, Pulaski

When
April 3, 9:14 PM CST to 9:15 PM CST
Where
Pulaski County, 0.51 mi ESE of Gravel Ridge to 0.77 mi WNW of Lynch
Rating
EF1
Path length
0.7 mi
Path width
100 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
34.868, -92.191

A small tornado occurred off to the east of a larger tornado that tracked from North Little Rock to just north of Gravel Ridge. This smaller tornado blew down a number of trees, with one of the trees falling on a house and another on a mobile home.

Tornado, Pulaski

When
April 3, 9:23 PM CST to 9:26 PM CST
Where
Pulaski County, 0.78 mi WNW of Toneyville to 1.73 mi NE of Toneyville
Rating
EF1
Path length
2.13 mi
Path width
100 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
34.904, -92.113

A tornado formed in a remote area on the east side of Little Rock Air Force Base. It tracked north of the equestrian area on the base, and continued on to U.S. Highway 67/167. Most of the damage was limited to trees being blown down, but a large billboard on the highway was also knocked down.

Tornado, Lonoke

When
April 3, 9:28 PM CST to 9:40 PM CST
Where
Lonoke County, 3.16 mi SW of Cabot to 2.19 mi E of Ward
Rating
EF2
Path length
9.45 mi
Path width
300 yd
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
34.942, -92.064

A tornado began southwest of Cabot and was most intense as it traveled through industrial and business areas on the west side of the railroad tracks in Cabot. Business structures destroyed included a self-storage warehouse and two storage buildings. A truck repair building was badly damaged, and two large warehouses also suffered damage. Several vehicles on a used-car lot were damaged when a large canopy fell. A canopy was damaged at a gas station, and there was roof damage to several businesses. To the east of the railroad tracks, numerous houses sustained roof damage, both in the middle of Cabot and on northeast through the Shiloh subdivision. A few houses and vehicles were damaged by falling trees.

Tornado, Hot Spring

When
April 3, 9:28 PM CST to 9:35 PM CST
Where
Hot Spring County, 2.92 mi NNE of Lambert to 4.93 mi NNE of Bismarck
Rating
EF1
Path length
4.19 mi
Path width
80 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
34.370, -93.203

A tornado knocked down dozens of trees and damaged the roof of one house. Most of the damage was confined to a valley area.

Tornado, Lonoke

When
April 3, 9:42 PM CST to 9:44 PM CST
Where
Lonoke County, 3 mi ENE of Mountain Spgs to 2.38 mi NNW of Ward
Rating
EF1
Path length
2.07 mi
Path width
300 yd
Continued into
White, Ar (LZK)
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.045, -92.020

Damage was limited to some trees being blown down. The tornado moved out of Lonoke County, north-northwest of Ward, and into White County, west of Beebe.

Tornado, White

When
April 3, 9:44 PM CST to 10:01 PM CST
Where
White County, 2.59 mi WSW of Stony Pt to 3.36 mi NE of Essex
Rating
EF1
Path length
11.12 mi
Path width
300 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.061, -91.989

This tornado exited Lonoke County, north-northwest of Ward, and moved into White County, west of Beebe. Numerous trees were blown down. Roofs were damaged on several barns and outbuildings.

Thunderstorm Wind, Conway

When
April 3, 9:45 PM CST
Where
Conway County, Morrilton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.150, -92.750

A large tree fell across Moose and Rock streets.

Thunderstorm Wind, Garland

When
April 3, 9:45 PM CST
Where
Garland County, 1.97 mi N of Hot Spgs to 0.61 mi ESE of (Hot)hot Spgs Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
34.528, -93.055

Trees and power lines were reported down on Holly Street and Cortez Street, and a transformer was blown down on Cortez Street as well.

Tornado, Garland

When
April 3, 9:50 PM CST to 9:53 PM CST
Where
Garland County, 1.2 mi SSW of Diamondhead to 0.96 mi S of Diamondhead
Rating
EF1
Path length
0.52 mi
Path width
250 yd
Continued into
Hot Spring, Ar (LZK)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.413, -92.955

A tornado blew down hundreds of trees. The tornado moved out of Garland County and into Hot Spring County in the Diamondhead area.

Tornado, Hot Spring

When
April 3, 9:53 PM CST to 9:57 PM CST
Where
Hot Spring County, 1.35 mi SW of Diamondhead to 0.8 mi SSW of Diamondhead
Rating
EF1
Path length
0.59 mi
Path width
250 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.416, -92.947

This tornado exited Garland County and moved into Hot Spring County in the Diamondhead area. The tornado blew down hundreds of trees.

Flash Flood, Yell

When
April 3, 10:00 PM CST
Where
Yell County, 2.5 mi ENE of Ola to 0.61 mi E of Carter Cove
Cause
Heavy Rain
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
35.042, -93.178

Several residents near Ola were evacuated due to rising waters from a nearby creek. Flood waters reached the interior of one residence and a church in Ola. Arkansas Highway 28 between Rover and Plainview was closed due to rising waters from Porter Creek. Arkansas Highway 28 was closed between Rover and Briggsville due to a culvert being washed out. County roads and secondary roads in Danville were flooded.

Flash Flood, Sharp

When
April 3, 10:00 PM CST
Where
Sharp County, Aetna to 5 mi E of Wirth
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.930, -91.430

Roads in Sharp County were washed out.

Flash Flood, Sharp

When
April 3, 10:00 PM CST
Where
Sharp County, Aetna to 5 mi E of Wirth
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
35.930, -91.430

Roads in Sharp county were washed out.

Flash Flood, Grant

When
April 3, 10:00 PM CST
Where
Grant County, Tull to Ico
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
34.450, -92.570

Portions of several roads were under water. At least one motorist had to be rescued via boat by the Cane Creek Fire Department near Ico. A family in the Delta Circle area was also evacuated by boat. An area of Hickory Street in Tull was flooded.

Flash Flood, Conway

When
April 3, 10:00 PM CST
Where
Conway County, 0.43 mi SW of Morrilton to 1.08 mi NNW of Morrilton
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Trained Spotter
Coordinates
35.146, -92.756

Flash flooding damaged downtown buildings in Morrilton. Water reached about 5 feet at a furniture store's loading dock and warehouse at the bottom of a hill on Harding Street. Nearly a foot of water entered the rear of the building. Numerous county streets were flooded. A Dumpster was carried more than a block from its original location by moving water.

Flash Flood, Montgomery

When
April 3, 10:00 PM CST to April 4, 1:00 AM CST
Where
Montgomery County, 15 mi W of Fancy Hill to 15 mi NW of Huddleston
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
34.370, -94.013

Numerous roads across the county were flooded.

Flash Flood, Perry

When
April 3, 10:00 PM CST to April 4, 1:00 AM CST
Where
Perry County, 0.55 mi S of New Dixie to 1.36 mi ESE of Nogal
Cause
Heavy Rain
Property damage
$12,000
Reported by
Newspaper
Coordinates
35.022, -92.620

A local ATV store had two feet of water in it.

Thunderstorm Wind, Faulkner

When
April 3, 10:30 PM CST
Where
Faulkner County, Conway
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
35.080, -92.450

Trees were down on the University of Central Arkansas campus.

Hail, Pulaski

When
April 3, 10:35 PM CST
Where
Pulaski County, 6 mi WSW of Little Rock
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.697, -92.378

Flash Flood, Independence

When
April 3, 10:45 PM CST
Where
Independence County, 1.72 mi S of Gray to 2.21 mi NE of Curia
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.875, -91.554

There was flash flooding at Antioch Road northeast of Batesville. There was a washout on Misty Lane at the intersection of U.S. Highway 167.

Tornado, White

When
April 3, 10:57 PM CST to 10:58 PM CST
Where
White County, 2.79 mi NE of Floyd to 3.68 mi NE of Floyd
Rating
EF1
Path length
0.89 mi
Path width
75 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
35.205, -91.931

Trees were blown down and there was roof damage to a few structures.

Flash Flood, Saline

When
April 3, 11:00 PM CST
Where
Saline County, 2.94 mi SW of Benton Saline Co Arp to 1.58 mi N of Haskell
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.546, -92.643

Interstate 30 was flooded at the Haskell exit.

Flash Flood, Jackson

When
April 3, 11:10 PM CST
Where
Jackson County, 1.38 mi W of Newport Muni Arpt to 1.38 mi NW of Diaz
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
35.633, -91.204

Flooding occurred in downtown Newport.

Flash Flood, White

When
April 3, 11:10 PM CST
Where
White County, 0.89 mi NE of Antioch to 1.58 mi ENE of Essex
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.140, -91.920

Arkansas Highway 31 at Arkansas Highway 267 was flooded.

Flash Flood, White

When
April 3, 11:10 PM CST
Where
White County, Providence to 1.46 mi SSW of Providence
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.370, -91.680

Arkansas Highway 157 near Arkansas Highway 258 was flooded.

Flash Flood, Jackson

When
April 3, 11:10 PM CST
Where
Jackson County, Elgin to Macks
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.750, -91.300

Arkansas Highway 37 in Elgin was closed. Arkansas Highway 14 from Arkansas Highway 367 to the county line was closed.

Flash Flood, Saline

When
April 3, 11:45 PM CST
Where
Saline County, 1.22 mi N of Benton to 1.09 mi SSW of New Summit
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.588, -92.578

Interstate 30 at exit 119 in Benton was flooded.

Flash Flood, Saline

When
April 3, 11:45 PM CST
Where
Saline County, 1.47 mi SE of New Summit to 1.64 mi WSW of Collegeville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.616, -92.511

Interstate 30 at exit 123 in Bryant was flooded.

Flash Flood, Pulaski

When
April 4, 2:50 AM CST
Where
Pulaski County, 1.7 mi S of Haig to 1.01 mi SW of Amboy
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
34.796, -92.316

Ditches were full and water was over the road in Burns Park.

Flash Flood, Clark

When
April 4, 4:00 AM CST
Where
Clark County, 1 mi W of Arkadelphia to 1.31 mi ENE of Richwoods
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.120, -93.088

Rising water from Deciper Creek ruptured a three inch natural gas main one mile west of Arkadelphia. Parts of Arkansas Highways 7, 8, and 51 were closed due to high waters.

Flash Flood, Hot Spring

When
April 4, 7:25 AM CST
Where
Hot Spring County, Lono to Friendship
Cause
Heavy Rain
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
34.200, -92.700

Street flooding occurred in Malvern. Road flooding occurred across the county.

Flash Flood, Pike

When
April 4, 7:25 AM CST
Where
Pike County, Langley to Highland
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.320, -93.830

Damage occurred to roadways due to flash flooding.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyThe tornado archive for Arkansas, 2008Warnings in Arkansas, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91674, 91675, 91676, 91677, 91678, 91679, 91680, 91681, 91683, 91684, 91664, 91685, 92006, 92002, 92003, 92013, 91686, 92034, 91687, 92046, 92050, 92053, 92116, 92099, 92104, 92515, 92518, 92119, 92121, 91690, 91896, 91897, 91898, 91899, 92516, 92517, 96627, 91688, 91665, 92112, and more.